Alert archive / Oklahoma / Flash Flood Warnings in 2018

Flash Flood Warning 27, NWS Norman, OK

June 12, 2018Lincoln County, Logan County, Payne County, Oklahoma

NWS Norman, OK issued this flash flood warning at Jun 12, 2018, 9:38 AM CDT for Lincoln County, Logan County, Payne County, Oklahoma. It was in force for 105 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2018, 9:38 AM CDT (14:38 UTC)
Expired
Jun 12, 2018, 11:23 AM CDT
In force
105 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Lincoln County, OK, Logan County, OK, Payne County, OK

The radar

The Norman radar (KTLX), 87 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 2.6 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2018-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1288 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2018-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1288 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1609 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

821 
WGUS54 KOUN 121438
FFWOUN
OKC081-083-119-121645-
/O.NEW.KOUN.FF.W.0027.180612T1438Z-180612T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
938 AM CDT TUE JUN 12 2018

The National Weather Service in Norman has issued a

* Flash Flood Warning for...
  Northern Lincoln County in central Oklahoma...
  East central Logan County in central Oklahoma...
  Payne County in central Oklahoma...

* Until 1145 AM CDT
  
* At 938 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Up to three inches of rain have
  already fallen. Flash flooding is occurring or is imminent.

* Some locations that will experience flooding include...
  Stillwater, Cushing, Perkins, Stroud, Yale, Carney, Glencoe, Tryon,
  Ripley, Agra, Kendrick, Meridian, Fallis, Quay, Avery, Ingalls and
  Parkland.

Additional rainfall amounts of one to two inches are possible in the 
warned area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 3624 9682 3616 9682 3616 9662 3577 9662
      3574 9712 3584 9729 3625 9694

$$

WR
1 follow-up statement
275 
WGUS74 KOUN 121623
FFSOUN

Flash Flood Statement
National Weather Service Norman OK
1123 AM CDT TUE JUN 12 2018

OKC081-083-119-121632-
/O.CAN.KOUN.FF.W.0027.000000T0000Z-180612T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lincoln OK-Logan OK-Payne OK-
1123 AM CDT TUE JUN 12 2018

...THE FLASH FLOOD WARNING FOR NORTHERN LINCOLN...EAST CENTRAL LOGAN
AND PAYNE COUNTIES IS CANCELLED...

The heavy rain has ended. Flooding is no longer expected to pose a
threat.

LAT...LON 3624 9682 3616 9682 3616 9662 3577 9662
      3574 9712 3584 9729 3625 9694

$$

WR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 8:40 AM CDT, 58 minutes earlier.

Area forecast discussion, Jun 12, 8:40 AM CDT, 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Norman OK
840 AM CDT Tue Jun 12 2018

.UPDATE...
Increased rain chances and lowered highs today east of a
Stillwater to Norman to Wichita Falls line.

&&

.DISCUSSION...
Current complex of storms will continue to move south across the
eastern half of Oklahoma. Overall, think storms will generally
weaken this morning as the low level jet weakens. A few storms may
approach severe limits with marginal wind gusts near 60 mph and
hail near quarter size, but generally think storms will stay
sub-severe. Locally heavy rainfall and flooding may be the
bigger concern, especially if storms train over the same areas.

These morning storms will leave behind a surface outflow boundary
behind that will likely be located somewhere near a Enid to Duncan
to Durant around noon today. Due to a slight decrease in 700 mb
temperatures and weak convergence along this outflow boundary, new
storms may form near this boundary, especially across southern
Oklahoma and north Texas around midday where the air will be most
unstable. These storms could be strong to severe with very heavy
rainfall and localized flooding due to the air being moist and
unstable. Thus, increased rain chances to account for this.

Morning clouds and rain should keep temperatures down slightly
today across the eastern half of Oklahoma.

MBS

&&

.PREV DISCUSSION... /issued 624 AM CDT Tue Jun 12 2018/

AVIATION...
12/12Z TAFs. VFR conditions expected most terminals for a majority
of forecast period. TSRA early this morning expected to stay east
of KOKC/KOUN. Additional development expected to be isolated
through the day with more widespread TSRA expected toward and
after 03Z, mainly western and northern Oklahoma terminals. Will
include mention in KPNC/KWWR/KCSM for tonight.

PREV DISCUSSION... /issued 432 AM CDT Tue Jun 12 2018/

DISCUSSION...
Southward propagating MCS over southeast Kansas will skirt our far
northeast counties this morning. Fair amount of diversity in
short-term/high-res model evolutions next 12 to 18 hours. Most
likely scenario will be convective initiation over or just north
and west of northwest Oklahoma, where triple point will exist late
this afternoon/early evening when low amplitude s/wv trough moves
out of the Rockies. Propagation of any MCS late tonight and early
Wednesday is somewhat problematic, evident by differences in
model solutions. Largest component for propagation may in fact be
modest southwest low level jet, which would yield the need for
higher pops across southwest into central Oklahoma Wednesday
morning. MCS/shear parameters would yield the more southerly
trajectory as opposed to an eastward progression across far
northern Oklahoma. With this being a fairly large change from
previous solutions, we will go ahead and keep higher pops across
northern Oklahoma but increase pops across western and central
Oklahoma late tonight and the first half of Wednesday. After
Wednesday, still appears that there will be a relative lull in
thunderstorm activity until late in the weekend and early next
week.

Medium range models coming into better agreement on evolution of
western trough and tropical disturbance progressing around western
edge of subtropical ridge. This will likely result in scattered to
numerous showers and storms early to middle part of next week. Given
source region of lower and mid level moisture, heavy rain
will be a primary concern.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  93  73  92  72 /  20  30  30  10
Hobart OK         99  74  95  72 /  10  30  30  10
Wichita Falls TX  98  74  96  74 /  20  10  10  10
Gage OK          100  69  90  70 /  20  70  40  10
Ponca City OK     92  73  88  71 /  20  50  50  10
Durant OK         93  73  94  73 /  30  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

17/23
Hazardous weather outlook, Jun 12, 9:11 AM CDT, 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
911 AM CDT Tue Jun 12 2018

OKZ004>048-050>052-TXZ083>090-131415-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
911 AM CDT Tue Jun 12 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western
north Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
A thunderstorm complex will affect the eastern half of Oklahoma
this morning. Gusty winds up to 50 mph, very heavy rain, and
frequent lightning are the main concerns with these storms
this morning.

Later today and tonight, there is a Slight Risk of severe storms
across northwestern Oklahoma with a Marginal Risk much of the rest
of Oklahoma and parts of north Texas.

Location...
The Slight Risk area is northwest of a line from Cheyenne and
Watonga, to Enid and Blackwell, Oklahoma. The Marginal Risk area
is north of a line from Quanah to Archer City, Texas.

Timing...
Severe storms will be possible as early as 1 pm today across parts
of southern Oklahoma and north Texas, but the most likely time
for severe storms will be after 9 pm this evening.

Impacts...
Hail up to the size of golf balls and wind gusts to 65 mph will be
possible with any of the afternoon and early evening storms.

As the night progresses, damaging wind gusts up to 70 mph and hail
up to the size of quarters will become the main concerns.

Very heavy rainfall, flash flooding, and frequent lightning are
additional concerns with thunderstorms today and tonight.

Discussion...
Thunderstorms are possible across parts of the area this
afternoon and evening but will likely be dependent on what occurs
this morning. Isolated to scattered storms could develop this
afternoon near a residual outflow boundary over the area from the
morning convection in southern and eastern Oklahoma as well as
north Texas. If these storms develop, large hail and strong winds
will be the main concerns.

The greatest potential for storms will be late this evening and
overnight. Storms are expected to develop in the High Plains of
Colorado, western Kansas, and the Panhandles late this afternoon
and early evening. These storms are then expected to develop into
one or more thunderstorm complexes that will move across mainly
western and northern Oklahoma late this evening and overnight into
Wednesday morning.

Thunderstorms will remain possible into the daylight hours
Wednesday, but the potential for severe storms is expected to
diminish early Wednesday morning.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across the
risk areas should prepare for severe weather operations this
afternoon into early Wednesday.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

.Thunderstorms...
Storms will continue across portions of the area Wednesday with
rain chances ending Wednesday afternoon. Gusty winds could be
possible with the strongest storms but organized severe weather is
not expected.

Thunderstorm chances will return Sunday and continue into early
next week. Heavy rain will be a concern.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

MBS

In the hours before

Special weather statement, Jun 12, 8:01 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
801 AM CDT TUE JUN 12 2018

OKZ019-025-026-030-031-121330-
Oklahoma OK-Logan OK-Pottawatomie OK-Seminole OK-Lincoln OK-
801 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR northern Oklahoma...southeastern
Logan...northeastern Pottawatomie...northeastern Seminole and Lincoln
Counties Until 830 AM CDT...

AT 758 AM CDT, strong thunderstorms were along a line extending from
5 miles southwest of Meridian to 3 miles south of Stroud, moving
southwest at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Northeastern Oklahoma City, Edmond, Guthrie, Chandler, Jones, Stroud,
Prague, Luther, Meeker, Davenport, Wellston, Carney, Arcadia, Sparks,
Warwick, Kendrick, Meridian, Fallis, Centerview and Downtown Edmond.

This includes the following highways...
 Interstate 35 between mile markers 137 and 152.
 Interstate 40 between mile markers 206 and 213.
 Interstate 44 between mile markers 136 and 182.

LAT...LON 3539 9661 3540 9661 3541 9662 3562 9764
      3589 9733 3578 9662 3542 9662 3540 9660
      3541 9658 3539 9654 3541 9654 3544 9657
      3545 9655 3543 9649 3546 9648 3546 9645
      3536 9644
TIME...MOT...LOC 1258Z 28DEG 19KT 3581 9734 3569 9667

WR
Special weather statement, Jun 12, 8:21 AM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
821 AM CDT TUE JUN 12 2018

OKZ031-032-121400-
Hughes OK-Seminole OK-
821 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR Hughes and eastern Seminole
Counties Until 900 AM CDT...

AT 820 AM CDT, a strong thunderstorm was located near Bearden, moving
south at 35 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...

Locations impacted include...
Seminole, Holdenville, Wewoka, Wetumka, Bowlegs, Dustin, Calvin,
Cromwell, Lamar, Sasakwa, Horntown, Yeager, Atwood, Spaulding and
Lima.

This includes Interstate 40 between mile markers 203 and 207.

LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
      3506 9607 3505 9609 3494 9609 3490 9611
      3491 9641 3493 9641 3491 9642 3492 9647
      3491 9649 3497 9669 3540 9663 3536 9644
      3529 9644 3529 9598 3515 9598
TIME...MOT...LOC 1320Z 1DEG 32KT 3532 9638

WR
Special weather statement, Jun 12, 8:33 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
833 AM CDT TUE JUN 12 2018

OKZ019-025-026-030-031-121400-
Oklahoma OK-Logan OK-Pottawatomie OK-Seminole OK-Lincoln OK-
833 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Oklahoma...
southeastern Logan...northeastern Pottawatomie...northwestern
Seminole and southern Lincoln Counties Until 900 AM CDT...

AT 831 AM CDT, strong thunderstorms were along a broken line
extending from 3 miles northeast of Arcadia to 4 miles southwest of
Chandler to near Prague, moving south at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...

Locations impacted include...
Northeastern Oklahoma City, eastern Edmond, Chandler, Choctaw, Jones,
Prague, Luther, Meeker, Wellston, Arcadia, Johnson, Sparks, Warwick,
Fallis, Little and Centerview.

This includes the following highways...
 Interstate 40 between mile markers 193 and 202.
 Interstate 44 between mile markers 140 and 165.

LAT...LON 3527 9665 3545 9690 3555 9738 3577 9730
      3572 9692 3558 9662 3540 9662
TIME...MOT...LOC 1331Z 356DEG 9KT 3569 9728 3565 9692 3553 9666

WR
Special weather statement, Jun 12, 8:39 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
839 AM CDT TUE JUN 12 2018

OKZ019-020-026-121415-
Payne OK-Logan OK-Lincoln OK-
839 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR Payne...east central Logan and
northern Lincoln Counties Until 915 AM CDT...

AT 836 AM CDT, a strong thunderstorm was located 6 miles west of
Yale, moving south at 20 MPH.

HAZARDS INCLUDE...
Wind gusts to 40 MPH...

LAT...LON 3624 9682 3616 9682 3616 9662 3586 9662
      3590 9720 3625 9697 3625 9684
TIME...MOT...LOC 1336Z 357DEG 16KT 3608 9681

WR
Special weather statement, Jun 12, 9:15 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
915 AM CDT TUE JUN 12 2018

OKZ019-020-026-121445-
Payne OK-Logan OK-Lincoln OK-
915 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR southeastern Payne...southeastern
Logan and northern Lincoln Counties Until 945 AM CDT...

AT 913 AM CDT, strong thunderstorms were along a line extending from
5 miles east of Coyle to 3 miles east of Drumright, moving south at
15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...

Locations impacted include...
Cushing, Perkins, Stroud, Langston, Carney, Tryon, Ripley, Agra,
Coyle, Kendrick, Meridian, Fallis, Avery and Parkland.

LAT...LON 3574 9728 3598 9727 3605 9662 3579 9662
TIME...MOT...LOC 1413Z 344DEG 13KT 3593 9714 3600 9653

WR
Special weather statement, Jun 12, 9:16 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
916 AM CDT TUE JUN 12 2018

OKZ032-121445-
Hughes OK-
916 AM CDT TUE JUN 12 2018

...SIGNIFICANT WEATHER ADVISORY FOR Hughes County Until 945 AM CDT...

AT 913 AM CDT, a strong thunderstorm was located near Horntown,
moving south at 15 MPH.

HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Minor flooding in areas of poor drainage...

Locations impacted include...
Holdenville, Wetumka, Dustin, Calvin, Stuart, Lamar, Horntown,
Yeager, Atwood and Spaulding.

LAT...LON 3510 9605 3509 9606 3506 9607 3505 9609
      3483 9609 3490 9641 3493 9641 3491 9642
      3492 9648 3527 9639 3529 9613 3529 9603
TIME...MOT...LOC 1413Z 344DEG 13KT 3512 9619

WR

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:36 PM CDTSpecial Weather StatementOUNMajor24 min
Jun 11, 7:41 PM CDTSevere Thunderstorm WarningOUNAlfalfa, Major, Woods22 min
Jun 12, 6:16 AM CDTSevere Thunderstorm WarningOUNPayne59 min
Jun 12, 7:02 AM CDTSevere Thunderstorm WarningOUNLincoln, Payne43 min
Jun 12, 7:32 AM CDTSpecial Weather StatementOUNLincoln28 min
Jun 12, 8:01 AM CDTSpecial Weather StatementOUNLincoln29 min
Jun 12, 8:21 AM CDTSpecial Weather StatementOUNHughes, Seminole39 min
Jun 12, 8:33 AM CDTSpecial Weather StatementOUNLincoln27 min
Jun 12, 8:39 AM CDTSpecial Weather StatementOUNPayne36 min
Jun 12, 8:50 AM CDTAreal Flood AdvisoryOUNLincoln, Payne3 hr
Jun 12, 9:15 AM CDTSpecial Weather StatementOUNPayne30 min
Jun 12, 9:16 AM CDTSpecial Weather StatementOUNHughes29 min
Jun 12, 9:43 AM CDTSevere Thunderstorm WarningOUNLincoln, Logan32 min
Jun 12, 9:56 AM CDTSpecial Weather StatementOUNHughes49 min
Jun 12, 9:57 AM CDTAreal Flood AdvisoryOUNHughes3 hr
Jun 12, 10:08 AM CDTSpecial Weather StatementOUNOklahoma37 min
Jun 12, 10:19 AM CDTAreal Flood AdvisoryOUNOklahoma65 min
Jun 12, 10:26 AM CDTSpecial Weather StatementOUNOklahoma34 min
Jun 12, 10:41 AM CDTAreal Flood AdvisoryOUNCleveland, Oklahoma64 min
Jun 12, 10:55 AM CDTSpecial Weather StatementOUNCanadian50 min
Jun 12, 11:01 AM CDTSpecial Weather StatementOUNPottawatomie44 min
Jun 12, 11:35 AM CDTSpecial Weather StatementOUNCleveland25 min
Jun 12, 11:59 AM CDTSpecial Weather StatementOUNPontotoc46 min
Jun 12, 12:01 PM CDTSpecial Weather StatementOUNComanche29 min
Jun 12, 12:06 PM CDTSpecial Weather StatementOUNCleveland24 min
Jun 12, 12:07 PM CDTSevere Thunderstorm WarningOUNCleveland, Pottawatomie53 min
Jun 12, 12:26 PM CDTSevere Thunderstorm WarningOUNGarvin, McClain, Pontotoc, Pottawatomie34 min
Jun 12, 12:39 PM CDTSpecial Weather StatementOUNMcClain51 min
Jun 12, 4:50 PM CDTSpecial Weather StatementOUNHarper25 min
Jun 12, 5:01 PM CDTSevere Thunderstorm WarningOUNHarper, Woods44 min
Jun 12, 5:43 PM CDTSevere Thunderstorm WarningOUNHarper62 min
Jun 12, 5:52 PM CDTAreal Flood AdvisoryOUNHarper, Woods3 hr
Jun 12, 6:10 PM CDTSpecial Weather StatementOUNHarper35 min
Jun 12, 6:29 PM CDTSevere Thunderstorm WarningOUNHarper61 min
Jun 12, 6:33 PM CDTAreal Flood AdvisoryOUNHarper3 hr

Nearby

Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.